Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 34, NWS Boston/Norton, MA

March 10, 2014

NWS Boston/Norton, MA issued this small craft advisory at Mar 10, 2014, 4:16 PM EDT. It took effect at Mar 11, 2014, 5:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 4:16 PM EDT (20:16 UTC)
In effect from
Mar 11, 2014, 5:00 AM EDT
Expired
Mar 11, 2014, 4:00 PM EDT
In force
11 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WHUS71 KBOX 102016
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT MON MAR 10 2014

ANZ254>256-110430-
/O.NEW.KBOX.SC.Y.0034.140311T0900Z-140311T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
416 PM EDT MON MAR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM EDT TUESDAY.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH A FEW GUSTS UP TO
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
141 
WHUS71 KBOX 110100
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
900 PM EDT MON MAR 10 2014

ANZ254>256-110900-
/O.CON.KBOX.SC.Y.0034.140311T0900Z-140311T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
900 PM EDT MON MAR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT
TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH A FEW GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
714 
WHUS71 KBOX 110752
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
352 AM EDT TUE MAR 11 2014

...NORTHWEST GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS ALONG WITH
HIGH SEAS EXPECTED VERY LATE WEDNESDAY NIGHT AND THURSDAY...

ANZ254>256-111600-
/O.EXT.KBOX.SC.Y.0034.140311T0900Z-140311T2000Z/
/O.NEW.KBOX.GL.A.0010.140313T0600Z-140314T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
352 AM EDT TUE MAR 11 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40
  KT VERY LATE WEDNESDAY NIGHT AND THURSDAY. SEAS BUILDING 7 TO
  12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-250-251-111600-
/O.NEW.KBOX.GL.A.0010.140313T0600Z-140314T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
352 AM EDT TUE MAR 11 2014

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
EVENING.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT VERY LATE WEDNESDAY NIGHT AND THURSDAY. SEAS BUILDING 4 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
608 
WHUS71 KBOX 111440
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1040 AM EDT TUE MAR 11 2014

...NORTHWEST GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS ALONG WITH
HIGH SEAS EXPECTED VERY LATE WEDNESDAY NIGHT AND THURSDAY...

ANZ256-112245-
/O.CAN.KBOX.SC.Y.0034.000000T0000Z-140311T2000Z/
/O.CON.KBOX.GL.A.0010.140313T0600Z-140314T0000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1040 AM EDT TUE MAR 11 2014

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR TODAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ254-255-112245-
/O.CON.KBOX.SC.Y.0034.000000T0000Z-140311T2000Z/
/O.CON.KBOX.GL.A.0010.140313T0600Z-140314T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1040 AM EDT TUE MAR 11 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT TODAY.  SOUTHWEST WINDS 
  15 TO 25 KT WITH GUSTS UP TO 40 KT THURSDAY. SEAS 3 TO 5 FEET 
  TODAY...BUILDING TO 8 TO 13 FEET THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ231>235-237-250-251-112245-
/O.CON.KBOX.GL.A.0010.140313T0600Z-140314T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1040 AM EDT TUE MAR 11 2014

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 3:01 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Mar 10, 3:01 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT MON MAR 10 2014

.SYNOPSIS...
AN ACTIVE POLAR JET STREAM WILL BRING A FEW BOUTS OF CLOUDS AND SNOW
SHOWERS OVER THE REGION LATE TONIGHT. MAX TEMPERATURES SHOULD
BE ABOVE NORMAL TUESDAY...WITH VALUES AROUND 50. A WINTER STORM
IS LIKELY WEDNESDAY INTO THURSDAY...BUT THE DETAILS OF HOW MUCH
RAIN OR SNOW WILL FALL IS UNCERTAIN. COLD AND DRY WEATHER
FOLLOWS...BUT A WARM UP IS POSSIBLE FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SNOW HAS PRETTY MUCH ENDED ACROSS SOUTHERN NEW ENGLAND. WE WILL
STILL BE DEALING WITH LOWER CLOUDS ACROSS THE CAPE AND ISLANDS FOR
A COUPLE MORE HOURS. THINNER SPOTS WERE DEVELOPING FARTHER
INLAND.

THE TRICK WILL BE HOW MUCH CLEARING WE GET LATE THIS AFTERNOON...
BEFORE ANOTHER BAND OF ISENTROPIC LIFT ARRIVE THIS EVENING. THE
MAJORITY OF THE DYNAMICS SHOULD REMAIN TO OUR NORTH...SO ONLY
EXPECTING SCATTERED SNOW OR RAIN SHOWERS. CONDITIONS EXPECTED TO
DRY/CLEAR OUT AFTER MIDNIGHT ACROSS SOUTHERN NEW ENGLAND.

TEMPERATURES WILL BE TRICKY...AND LARGELY DEPENDENT UPON HOW
QUICKLY THE SKIES CLEAR. AT THIS POINT...THINKING IS THERE WILL BE
ENOUGH CLOUDS LINGERING TO PREVENT IDEAL RADIATIONAL COOLING
CONDITIONS. STAYED CLOSE TO MOS CONSENSUS FOR MIN TEMPERATURES
OVERNIGHT. TEMPERATURES RIGHT AROUND FREEZING DOES OPEN THE DOOR
FOR SOME ICING POTENTIAL...PARTICULARLY ACROSS PORTIONS OF
NORTHERN MA...WHERE THE 925 MB TEMPERATURES ARE ABOVE FREEZING.
THIS IS A LOW PROBABILITY AT THIS POINT...SO NOT PLANNING ANY
ADVISORIES AT THIS TIME.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...

TUESDAY...
MAINLY DRY WITH PLENTY OF SUNSHINE. AS MIXING OCCURS...THE
WESTERLY DOWNSLOPING WINDS WILL ALLOW FOR GUSTS TO INCREASE NEAR
20 MPH AND DEWPOINTS DROP INTO THE 20S. THIS COULD TURN INTO A
POTENTIAL FIRE WEATHER DAY...ALL DEPENDS ON HOW DEEP THE MIXING
GETS.

TUESDAY NIGHT...
INCREASING CLOUDS ASSOCIATED WITH A BROADER...BUT WEAKER...AREA OF
ISENTROPIC LIFT TUESDAY NIGHT. LOW LEVELS LOOK FAIRLY DRY UNTIL
RATHER LATE IN THE NIGHT. AT THIS POINT...THINKING PRECIPITATION
WILL HOLD OFF UNTIL LATER IN THE DAY WEDNESDAY.

STAYED CLOSE TO MOS CONSENSUS FOR THESE PERIODS...BUT DID TRY TO
ACCOUNT FOR SOME RECENT BIASES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
BIG PICTURE...PACIFIC SHORTWAVE MOVES ASHORE THIS MORNING. BY
TUESDAY NIGHT IT WILL BE OVER THE CENTRAL PLAINS PHASING WITH A
SHORTWAVE MOVING AROUND THE ARCTIC LOW. MEANWHILE...A SOUTHERN
STREAM SHORTWAVE MOVES ALONG THE GULF COAST. THE TWO NORTHERN
WAVES PHASE TUESDAY NIGHT...DIGGING A TROUGH OVER THE EASTERN USA
THAT DRAWS THE GULF SHORTWAVE MOISTURE UP THE COAST. THE TROUGH
SWEEPS ACROSS NEW ENGLAND THURSDAY. THE ARCTIC LOW MOVES SOUTH TO
JAMES BAY LATE IN THE WEEK GENERATING A BROADER CYCLONIC FLOW OVER
THE GREAT LAKES/NORTHEAST WHILE AN UPPER RIDGE BUILDS ALONG THE
WEST COAST. THE BELOW NORMAL HEIGHTS SUGGEST A CORE OF COLD AIR
EITHER IN THE NEIGHBORHOOD OR OVERHEAD DURING THE WEEKEND.

MODEL PREFERENCES...WITH THE NORTHERN PACIFIC SHORTWAVE STILL
FEET- WET OVERNIGHT...AND THUS LESS-WELL SAMPLED...IT IS STILL TOO
SOON TO CONVERGE ON A DEFINITE SOLUTION. WE CONTINUE TO PREFER A
BLEND OF MODEL DATA.

THE DAILIES...

WEDNESDAY-THURSDAY...LOW PRESSURE IN THE PLAINS MOVES UP THE
FRONT. OPERATIONAL MODEL DATA POINTS TO A PASSAGE ALONG OR JUST
SOUTH OF THE COAST. ISENTROPIC LIFT FIELDS CONTINUE TO SHOW
FAVORABLE CONDITIONS MOVING INTO CT AND THE BERKSHIRES AROUND 12Z
WEDNESDAY AND THEN MOVING EAST ACROSS THE REGION MID MORNING. THIS
TIMING OF ONSET IS SIMILAR TO PREVIOUS PACKAGES. MID LEVEL
FRONTOGENESIS LINES UP ACROSS THE EASTERN GREAT LAKES/CENTRAL
NY/NCENTRAL PA AT 12Z...THEN MOVE ACROSS NEW ENGLAND BY MIDDAY.
THE MOST FAVORABLE VALUES LINE UP ACROSS VT/NH/MAINE DURING
WEDNESDAY...THEN MOVE EAST WEDNESDAY NIGHT.

AS THE PARENT SYSTEM WAS STILL OVER THE PACIFIC AT THE TIME OF
INITIAL CONDITIONS...INSUFFICIENT CONFIDENCE TO MOVE TO CATEGORICAL
POPS. INSTEAD WE HAVE HELD AT HIGH-END LIKELY...68 TO 74 PERCENT.
THE PARENT SYSTEM MOVES ASHORE THIS MORNING...AND SO ONE WOULD
EXPECT CONFIDENCE TO INCREASE DURING THE DAY.

ASIDE FROM PCPN...QUESTION REMAINS AS TO PCPN TYPE.
CLIMATOLOGICALLY...THE NEARSHORE TRACK WOULD SUGGEST RAIN SOUTH OF
THE MASS PIKE AND SNOW OR A MIX TO THE NORTH. THERMAL FIELDS FROM
THE ECMWF AND GFS SHOW RAIN TO THE NH BORDER WEDNESDAY AFTERNOON. AS
THE SURFACE LOW PASSES WEDNESDAY NIGHT THE COLDER AIR BANKED OVER
THE ST LAWRENCE VALLEY GETS DRAWN SOUTH AND CHANGES THE THERMAL
FIELDS TO SNOW-FAVORABLE. SEVERAL HOURS OF SNOW ARE THEN POSSIBLE
WEDNESDAY NIGHT AND THURSDAY MORNING AS THE TRAILING PORTION OF THE
FRONTOGENESIS MAX SWEEPS SOUTHERN NEW ENGLAND...WITH SEVERAL INCHES
OF ACCUMULATION POSSIBLE.

THIS ANALYSIS IS OF COURSE BASED ON THE 00Z MODELS...AND AS NOTED
EARLIER THIS COULD CHANGE AS THE PARENT SYSTEM MOVES INTO THE NORTH
AMERICAN WX BALLOON DOMAIN. A HEADLINE MAY EVENTUALLY BE NEEDED WHEN
FORECAST CONFIDENCE INCREASES.

THURSDAY NIGHT-FRIDAY-SATURDAY-SUNDAY...STRONG GUSTY WINDS
TRAILING THE STORM WILL DRAW COLDER AIR ACROSS NEW ENGLAND. THIS
WILL MEAN ANOTHER CHILLY NIGHT...MODEL TEMPS IN THE SINGLE NUMBERS
AND EXPECTED WINDS WILL MEAN WIND CHILLS IN THE SINGLE NUMBERS
BELOW ZERO. A WEAK RIDGE BUILDS ALOFT AND PUSHES THE COLDEST AIR
OUT...ALLOWING A TREND TO MORE SEASONABLE TEMPS FRIDAY AND
SATURDAY. CLIPPER LOW MOVES ACROSS CANADA SATURDAY AND SWINGS A
COLD FRONT ACROSS NEW ENGLAND. BEST SUPPORT IS IN THE NORTH...LESS
SOUTH. SO LOW-END CHANCE POPS IN SOUTHERN NH AND SLIGHT CHANCE
FARTHER SOUTH. DRY WEATHER RETURNS FOR SUNDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE.

THROUGH 00Z...CONDITIONS IMPROVING TO VFR ACROSS CAPE AND ISLANDS.

TONIGHT...MARGINAL MVFR-VFR IN ANOTHER ROUND OF SNOW
SHOWERS....FOCUS ON NORTHEAST MA AND SOUTHERN NH.

TUESDAY...VFR AND DRY ALONG WITH A MODEST NW WIND.

TUESDAY NIGHT...VFR WITH INCREASING SKY COVER. POTENTIAL MVFR IN
LIGHT SNOW LATE...ESPECIALLY IN THE CT VALLEY AND EAST SLOPES OF
THE BERKSHIRES.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...MODERATE CONFIDENCE.

WEDNESDAY-THURSDAY...WELL DEVELOPED LOW PRESSURE PASSES JUST
SOUTH OF NEW ENGLAND. THIS WILL LIKELY BRING PCPN TO ALL AREAS.
THERMAL PROFILES SUGGEST MAINLY RAIN WEDNESDAY EXCEPT SNOW OR A
RAIN/SNOW MIX IN SOUTHERN NH. ANY RAIN WILL CHANGE TO SNOW
WEDNESDAY NIGHT AS COLDER AIR GETS DRAWN SOUTH...WITH IFR/LIFR
CONTINUING. EXPECT IFR OR LIFR CIGS/VSBYS IN RAIN AND SNOW. WINDS
AT 2000-3000 FEET WILL REACH 50-60 KNOTS WEDNESDAY NIGHT CREATING
CONCERN FOR LOW-LEVEL WIND SHEAR. CONDITIONS SLOWLY IMPROVE
THURSDAY WITH SURFACE WINDS SHIFTING TO NORTHWEST AND GUSTING TO
30 KNOTS.

FRIDAY...HIGH PRESSURE BUILDS FRIDAY WITH VFR CONDITIONS. A
CLIPPER MOVES ACROSS FROM THE GREAT LAKES FRIDAY NIGHT AND
SATURDAY...AND MAY BRING MVFR CIGS/VSBY IN RAIN OR SNOW SHOWERS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH TONIGHT...MODERATE CONFIDENCE ON SEAS FOR
TUESDAY AND TUESDAY NIGHT.

INCREASING SOUTHWEST WINDS AHEAD OF A COLD FRONT...SHIFT WEST
DURING TUESDAY. WHILE MAX WIND SPEEDS ARE EXPECTED TO REMAIN
BENEATH 25 KT...THERE COLD BE A STRONG ENOUGH FETCH FOR A
SUFFICIENT PERIOD OF TIME TO GENERATE 5 FT SEAS ACROSS THE OUTER
COASTAL WATERS LATE TONIGHT INTO TUESDAY. IT IS MARGINAL...BUT
WILL ISSUE A SMALL CRAFT ADVISORY LATER THIS AFTERNOON FOR THE
SOUTHERN OUTER COASTAL WATERS.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

MODERATE CONFIDENCE THROUGH THE PERIOD.

WEDNESDAY-THURSDAY...LOW PRESSURE MOVES THROUGH THE MID ATLANTIC
STATES AND APPROACHES THE COAST WEDNESDAY EVENING. WINDS AND SEAS
WILL INCREASE...REACHING SMALL CRAFT LEVELS LATE AFTERNOON/EVENING
AND POTENTIALLY REACHING NORTH-NORTHEAST GALES LATER WEDNESDAY NIGHT
AND THURSDAY. SEAS MAY REACH 10-16 FEET ON THE EASTERN WATERS AND 7
TO 10 FEET ON THE EXPOSED SOUTHERN WATERS.  A GALE WARNING MAY BE
NEEDED. WINDS BECOME NORTHWEST AT 30 KNOTS

FRIDAY...WINDS AND SEAS SLOWLY DIMINISH AS HIGH PRESSURE BUILDS
OVERHEAD.

&&

.TIDES/COASTAL FLOODING...
HIGH TIDE WEDNESDAY NIGHT AT BOSTON IS 8.6 FEET.  HIGH TIDE FRIDAY
MORNING IS 9.4 FEET. A SURGE OF 2.5 TO 3 FEET MIGHT CAUSE MINOR
FLOODING ALONG THE MASS EAST COAST.  SEAS OF 10-16 FEET BEING PUSHED
TOWARD SHORE COULD RESULT IN SPLASHOVER/MINOR EROSION DURING THE
PERIOD. THIS WILL BE MONITORED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR MAZ002-003-008-009.
NH...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR NHZ011-012-015.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK/WTB
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...WTB
AVIATION...BELK/WTB
MARINE...BELK/WTB
TIDES/COASTAL FLOODING...STAFF
Hazardous weather outlook, Mar 10, 10:11 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1011 AM EDT MON MAR 10 2014

MAZ008-009-111415-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
1011 AM EDT MON MAR 10 2014

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ004>007-010>016-026-RIZ001-111415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
1011 AM EDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY INTO THURSDAY...MODERATE CONFIDENCE THAT A WINTER STORM
WILL AFFECT SOUTHERN NEW ENGLAND WITH SNOW...RAIN AND/OR A WINTRY
MIX. THE EXACT TRACK OF THE STORM REMAINS UNCERTAIN AND THIS WILL
DETERMINE WHERE THE RAIN/SNOW LINE SETSUP. THERE MAY BE MINOR
SPLASHOVER OR BEACH EROSION ALONG THE NORTH SHORE OF MASSACHUSETTS
AT THE TIME OF HIGH TIDE THURSDAY MORNING...AGAIN DEPENDING ON THE
EXACT TRACK OF THE STORM

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-003-NHZ011-012-015-111415-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1011 AM EDT MON MAR 10 2014

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-231-233>237-250-251-254>256-111415-
BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1011 AM EDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY NIGHT INTO THURSDAY...GALE FORCE NORTH TO NORTHWEST
WINDS ARE POSSIBLE AS LOW PRESSURE TRACKS INTO THE GULF OF MAINE.
IN ADDITION MODERATE FREEZING SPRAY IS POSSIBLE THURSDAY NIGHT
INTO EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232-MAZ017>024-RIZ002>008-111415-
NANTUCKET SOUND-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
1011 AM EDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE
ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WEDNESDAY INTO THURSDAY...MODERATE CONFIDENCE THAT A WINTER STORM
WILL AFFECT SOUTHERN NEW ENGLAND WITH HEAVY RAIN AND/OR RAIN
CHANGING TO SNOW. ALTHOUGH CONFIDENCE REMAINS LOW AT THIS TIME ON
THE EXACT TRACK AND PRECIPITATION TYPE. A WIND ADVISORY MAY BE
NEEDED ALONG THE COAST FOR STRONG SUSTAINED /27-31 MPH/ WINDS.
THERE MAY BE SPLASHOVER OR BEACH EROSION ALONG THE EAST COAST OF
MASSACHUSETTS AT THE TIME OF HIGH TIDE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:06 AM EDTWinter Storm WatchBOXFranklin, Hampden, Hampshire31 hr

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.